MAUDE Adverse Event Report: APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY

APOLLO ENDOSURGERY ORBERA INTRAGASTRIC BALLOON SYSTEM; IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Model Number B-4800
Medical Device Problem Codes Deflation Problem (1149); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Weight Changes (2607)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a orbera365 intragastric balloon system was implanted on (b)(6), 2023.It was reported that the patient reported being hungry all the time (loss of satiety, increased hunger) and weight gain.An endoscopic procedure was performed on (b)(6) 2024 as the physician reported symptoms may be indicative of balloon deflation.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 impact code f2202 is being used to capture the reportable event of endoscopic procedure.Impact code f0101 is being used to capture the reportable event of therapeutic response decreased.Device code a1401 is being used to capture the reportable event of deflation problem.
 
Additional Manufacturer Narrative
Block h6 correction to b5 for additional information, correction to h6 removal of deflation code.Block h6 impact code f2202 is being used to capture the reportable event of endoscopic procedure.Impact code f0101 is being used to capture the reportable event of therapeutic response decreased.
 
Event or Problem Description
It was reported to boston scientific corporation that a orbera365 intragastric balloon system was implanted on (b)(6) 2023.It was reported that the patient reported being hungry all the time (loss of satiety, increased hunger) and weight gain.Endoscopic procedure was performed on (b)(6) 2024 as physician reported symptoms may be indicative of balloon deflation.There were no patient complications reported as a result of this event.Per additional information received on july 21, 2024, the patient reported increased hunger following 4 months post implantation, and after losing 35 pounds of weight.The balloon was found to be in good condition and in the perfect position at the time of the endoscopic procedure, with no evidence of deflation." additionally, it was reported that the balloon was implanted on (b)(6) 2023 and the removal procedure was in (b)(6) 2024.The orbera intragastric balloon system directions for use (dfu) states "the maximum placement period for the orbera intragastric balloon system is 6 months, and it must be removed at that time or earlier.

Brand Name
ORBERA INTRAGASTRIC BALLOON SYSTEM
Common Device Name
IMPLANT, INTRAGASTRIC FOR MORBID OBESITY
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19610175
Report Number3005099803-2024-02991
Device Sequence Number8084928
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public10811955020619
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2025
Device Model NumberB-4800
Device Lot NumberAF05566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/21/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/15/2024
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale